SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71422425 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Injury (2348)
| Date of Event |
07/13/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient had patient had a journey uni implanted (b)(6) 2019.The patient recently walking in bush, stumbled and knee felt different.Patient had loosening of tibial component.After removal of component, surgeon felt there was a healed fracture around the medial cortex of tibia.Removed tibial component, and cemented new component in.Revision surgery was performed on (b)(6) 2020.
Additional Manufacturer Narrative
It was reported that a patient had a revision surgery performed due to loosening of tibial component after a stumble.After removal of component, surgeon felt there was a healed fracture around the medial cortex of tibia.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed at this time.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.After the stumble, the patient stated the knee felt different.This event might be a contributing factor of the device loosening.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.